Alert archive / California / High Surf Advisories in 2011

High Surf Advisory 2, NWS Los Angeles, CA

January 22, 2011

NWS Los Angeles, CA issued this high surf advisory at Jan 22, 2011, 4:20 AM PST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2011, 4:20 AM PST (12:20 UTC)
Expired
Jan 23, 2011, 9:37 AM PST
In force
29 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

038 
WHUS46 KLOX 221220
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
420 AM PST SAT JAN 22 2011

...HIGH SURF EXPECTED TO IMPACT THE CENTRAL COAST THROUGH SUNDAY...

CAZ034-035-222030-
/O.NEW.KLOX.SU.Y.0002.110122T1220Z-110124T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
420 AM PST SAT JAN 22 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST SUNDAY. 

* SURF: SURF WILL RANGE FROM 10 TO 12 FEET WITH SETS TO 14 FEET
  POSSIBLE ALONG EXPOSED WEST FACING SHORES. VERY STRONG RIP
  CURRENTS ARE LIKELY.

* TIMING:SURF AND SWELL WILL GRADUALLY INCREASE TODAY AND PERSIST
  THROUGH SUNDAY. SURF SHOULD SUBSIDE BELOW 10 FEET BY SUNDAY
  EVENING.

* IMPACTS: HIGH SURF WILL GENERATE STRONG RIP CURRENTS AND MINOR
  BEACH EROSION. MINOR FLOODING OF LOW LYING COASTAL AREAS IS
  POSSIBLE AROUND THE TIME OF HIGH TIDE


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES

KAPLAN
5 follow-up statements
848 
WHUS46 KLOX 222024
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1224 PM PST SAT JAN 22 2011


CAZ034-035-230430-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-110124T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
1224 PM PST SAT JAN 22 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. 

* SURF: SURF WILL RANGE FROM 10 TO 12 FEET ALONG EXPOSED WEST
  FACING SHORES AS WELL AS VERY STRONG RIP CURRENTS.

* TIDES: THE TIDES WILL RANGE FROM NEAR MINUS 1 FOOT AT 6 PM PST
  THIS EVENING TO AROUND 5 FEET AT 1 AM PST SUNDAY MORNING.

* TIMING: SURF WILL CHANGE LITTLE THROUGH SUNDAY.

* IMPACTS: OCEAN ACTIVITIES WILL BE POTENTIALLY DANGEROUS FOR
  ANYONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES
499 
WHUS46 KLOX 230323
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
723 PM PST SAT JAN 22 2011

CAZ040-041-231200-
/O.EXB.KLOX.SU.Y.0002.000000T0000Z-110124T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
723 PM PST SAT JAN 22 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST SUNDAY. 

* SURF: SURF WILL RANGE BETWEEN 4 AND 7 FEET ALONG WEST FACING
  BEACHES WITH LOCAL SETS ABOVE 10 FEET. 

* TIDES: HIGH TIDES OF NEARLY 5 FEET WILL OCCUR AT 1144 PM PST
  THIS EVENING AND 1124 AM PST ON SUNDAY.

* TIMING: THE SURF SHOULD PEAK TONIGHT AND SUNDAY MORNING...THEN
  BEGIN A SLOW DECREASE.

* IMPACTS: OCEAN ACTIVITIES WILL BE POTENTIALLY DANGEROUS FOR
  ANYONE DUE TO LARGE SURF AND DANGEROUS RIP CURRENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ034-035-231200-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-110124T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
723 PM PST SAT JAN 22 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. 

* SURF: SURF WILL RANGE FROM 10 TO 12 FEET ALONG EXPOSED WEST 
  FACING SHORES AS WELL AS VERY STRONG RIP CURRENTS. 

* TIDES: THE TIDES WILL RANGE FROM NEAR MINUS 1 FOOT AT 6 PM PST 
  THIS EVENING TO AROUND 5 FEET AT 1 AM PST SUNDAY MORNING. 

* TIMING: SURF WILL CHANGE LITTLE THROUGH SUNDAY.

* IMPACTS: OCEAN ACTIVITIES WILL BE POTENTIALLY DANGEROUS FOR 
  ANYONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ039-231200-
/O.NEW.KLOX.CF.S.0002.110123T0323Z-110124T0500Z/
SANTA BARBARA COUNTY SOUTH COAST-
723 PM PST SAT JAN 22 2011

...HIGHER THAN NORMAL SURF TONIGHT AND SUNDAY ALONG WEST FACING
BEACHES...

A LARGE LONG PERIOD WESTERLY SWELL WILL GENERATE ABOVE NORMAL SURF
ALONG WEST FACING BEACHES TONIGHT AND SUNDAY. SETS WILL RANGE
BETWEEN 3 AND 5 FEET ALONG WEST FACING BEACHES WITH LOCAL SETS TO
8 FEET. THE LARGEST SURF WILL OCCUR FROM CARPINTERIA SOUTH TO THE
VENTURA COUNTY LINE. THE ABOVE NORMAL SURF WILL ALSO PRODUCE
DANGEROUS RIP CURRENTS. 

$$

RAT

HTTP://WWW.WEATHER.GOV/LOSANGELES
935 
WHUS46 KLOX 230427 CCA
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
827 PM PST SAT JAN 22 2011

CAZ040-041-231315-
/O.COR.KLOX.SU.Y.0002.000000T0000Z-110124T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
827 PM PST SAT JAN 22 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST SUNDAY. 

* SURF: SURF WILL RANGE BETWEEN 5 AND 8 FEET ALONG WEST FACING
  BEACHES WITH LOCAL SETS ABOVE 10 FEET.

* TIDES: HIGH TIDES OF NEARLY 5 FEET WILL OCCUR AT 1144 PM PST
  THIS EVENING AND 1124 AM PST ON SUNDAY.

* TIMING: THE SURF SHOULD PEAK TONIGHT AND SUNDAY MORNING...THEN
  BEGIN A SLOW DECREASE.

* IMPACTS: OCEAN ACTIVITIES WILL BE POTENTIALLY DANGEROUS FOR
  ANYONE DUE TO LARGE SURF AND DANGEROUS RIP CURRENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ034-035-231315-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-110124T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
827 PM PST SAT JAN 22 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY. 

* SURF: SURF WILL RANGE FROM 10 TO 12 FEET ALONG EXPOSED WEST 
  FACING SHORES AS WELL AS VERY STRONG RIP CURRENTS. 

* TIDES: THE TIDES WILL RANGE FROM NEAR MINUS 1 FOOT AT 6 PM PST 
  THIS EVENING TO AROUND 5 FEET AT 1 AM PST SUNDAY MORNING. 

* TIMING: SURF WILL CHANGE LITTLE THROUGH SUNDAY.

* IMPACTS: OCEAN ACTIVITIES WILL BE POTENTIALLY DANGEROUS FOR 
  ANYONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ039-231315-
/O.NEW.KLOX.CF.S.0002.110123T0427Z-110124T0500Z/
SANTA BARBARA COUNTY SOUTH COAST-
827 PM PST SAT JAN 22 2011

...HIGHER THAN NORMAL SURF TONIGHT AND SUNDAY ALONG WEST FACING
BEACHES...

A LARGE LONG PERIOD WESTERLY SWELL WILL GENERATE ABOVE NORMAL SURF
ALONG WEST FACING BEACHES TONIGHT AND SUNDAY. SETS WILL RANGE
BETWEEN 3 AND 5 FEET ALONG WEST FACING BEACHES WITH LOCAL SETS TO
8 FEET. THE LARGEST SURF WILL OCCUR FROM CARPINTERIA SOUTH TO THE
VENTURA COUNTY LINE. THE ABOVE NORMAL SURF WILL ALSO PRODUCE
DANGEROUS RIP CURRENTS. 

$$

RAT

HTTP://WWW.WEATHER.GOV/LOSANGELES
981 
WHUS46 KLOX 231156
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
356 AM PST SUN JAN 23 2011

CAZ034-035-232000-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-110124T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
356 AM PST SUN JAN 23 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING. 

* SURF: SURF WILL RANGE FROM 10 TO 12 FEET ALONG EXPOSED WEST 
  FACING SHORES AS WELL AS VERY STRONG RIP CURRENTS. 

* TIDES: THE TIDES WILL RANGE FROM NEAR 1 FOOT AT 617 AM PST THIS
  MORNING TO AROUND 5 FEET AT NOON PST THIS AFTERNOON.

* TIMING: THE HIGH SURF WILL START TO DIMINISH LATER THIS
  AFTERNOON AND WILL FALL BELOW 10 FEET AROUND DUSK.

* IMPACTS: OCEAN ACTIVITIES WILL BE POTENTIALLY DANGEROUS FOR 
  ANYONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ040-041-232000-
/O.CON.KLOX.SU.Y.0002.000000T0000Z-110124T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
356 AM PST SUN JAN 23 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* SURF: SURF WILL RANGE BETWEEN 5 AND 8 FEET ALONG WEST FACING 
  BEACHES WITH LOCAL SETS ABOVE 10 FEET. 

* TIDES: A HIGH TIDE OF NEARLY 5 FEET WILL OCCUR AT 1124 AM PST
  THIS MORNING WITH LOW TIDES NEAR A FOOT OCCURRING AT 600 AM PST
  AND 600 PM PST.

* TIMING: THE SURF SHOULD PEAK THIS MORNING...THEN BEGIN A SLOW
  DECREASE.

* IMPACTS: OCEAN ACTIVITIES WILL BE POTENTIALLY DANGEROUS FOR 
  ANYONE DUE TO LARGE SURF AND DANGEROUS RIP CURRENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ039-232000-
/O.CON.KLOX.CF.S.0002.000000T0000Z-110124T0500Z/
SANTA BARBARA COUNTY SOUTH COAST-
356 AM PST SUN JAN 23 2011

...HIGHER THAN NORMAL SURF TONIGHT AND SUNDAY ALONG WEST FACING
BEACHES...

A LARGE LONG PERIOD WESTERLY SWELL WILL GENERATE ABOVE NORMAL
SURF ALONG WEST FACING BEACHES TODAY. SETS WILL RANGE BETWEEN 3
AND 5 FEET ALONG WEST FACING BEACHES WITH LOCAL SETS TO 8 FEET.
THE LARGEST SURF WILL OCCUR FROM CARPINTERIA SOUTH TO THE VENTURA
COUNTY LINE. THE ABOVE NORMAL SURF WILL ALSO PRODUCE DANGEROUS RIP
CURRENTS.

$$

ASR

HTTP://WWW.WEATHER.GOV/LOSANGELES
000 
WHUS46 KLOX 231737
CFWLOX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
937 AM PST SUN JAN 23 2011


CAZ034-035-231845-
/O.CAN.KLOX.SU.Y.0002.000000T0000Z-110124T0200Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
937 AM PST SUN JAN 23 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH SURF ADVISORY. 

SURF WILL RANGE BETWEEN 6 TO 8 FEET AND STRONG RIP CURRENTS WILL
CONTINUE ALONG EXPOSED WEST AND NORTHWEST FACING SHORES THROUGH
MONDAY.

$$

CAZ040-041-231845-
/O.CAN.KLOX.SU.Y.0002.000000T0000Z-110124T0500Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
937 AM PST SUN JAN 23 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE HIGH SURF ADVISORY. 

SURF WILL RANGE BETWEEN 3 TO 5 FEET AND STRONG RIP CURRENTS WILL
CONTINUE ALONG EXPOSED WEST FACING SHORES TODAY. THE HIGHEST SURF
IS EXPECTED IN THE VICINITY OF VENTURA HARBOR. THE SURF IS
EXPECTED TO SUBSIDE MONDAY.

$$

CAZ039-231845-
/O.CAN.KLOX.CF.S.0002.000000T0000Z-110124T0500Z/
SANTA BARBARA COUNTY SOUTH COAST-
937 AM PST SUN JAN 23 2011

SURF WILL RANGE BETWEEN 1 TO 3 FEET AND THE RISK OF STRONG RIP
CURRENTS WILL CONTINUE ALONG EXPOSED WEST FACING SHORES TODAY. THE
SURF IS EXPECTED TO SUBSIDE MONDAY.

$$


HTTP://WWW.WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 22, 3:40 AM PST, 40 minutes earlier.

Area forecast discussion, Jan 22, 3:40 AM PST, 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
340 AM PST SAT JAN 22 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE AND A RETURN TO ONSHORE FLOW WILL BRING
SOME COOLING TO THE REGION TODAY. STRONG HIGH PRESSURE BUILDING INTO
THE GREAT BASIN WILL BRING OFFSHORE FLOW TO THE REGION SUNDAY...WITH
STRONG WINDS IN SOME AREAS. GUSTY WINDS WILL CONTINUE AT TIMES
THROUGH MUCH OF NEXT WEEK...BRINGING DRY CONDITIONS...WITH WELL
ABOVE NORMAL DAYTIME TEMPERATURES.

&&

.SHORT TERM (TODAY-MON)...CLEAR SKIES ACROSS THE REGION EARLY THIS
MORNING. GRADS WERE STILL OFFSHORE...SO AT THIS POINT...DO NOT
EXPECT ANY STRATUS ACROSS THE REGION THIS MORNING. THE POSSIBLE
EXCEPTION IS ALONG THE IMDT CENTRAL COAST...WHERE SOME PATCHY LOW
CLDS/FOG MAY DEVELOP. PROFILER DATA SHOWS SOME COOLING DURING THE
PAST 24 HOURS BELOW 2000 FEET. THE WRF SHOWS SOME COOLING AT 950 MB
IN CSTL AND VLY AREAS...WITH THE EXCEPTION OF THE SANTA CLARITA
VALLEY...WHERE THERE WILL BE LITTLE CHANGE. WITH THIS IN MIND...AND
WITH GRADS FCST TO FLIP ONSHORE...WILL GO FOR A FEW DEGREES OF
COOLING IN MOST AREAS W OF THE MTNS...WITH THE BEST COOLING IN
COASTAL AREAS S OF PT CONCEPTION.

THE WRF HINTS AT SOME STRATUS MOVING INTO CSTL AREAS LATE THIS
AFTERNOON OR THIS EVENING...THEN LINGERING THRU THE NIGHT. NOT TOO
CONFIDENT ABOUT THIS...SO AT THIS TIME HAVE KEPT SKIES CLEAR.
HOWEVER...WOULD NOT BE SURPRISED IF SOME STRATUS DEVELOPS FOR A
WHILE LATER TODAY AND TONIGHT. HOWEVER...STRONG SFC HIGH PRESSURE
SETTLING INTO THE GREAT BASIN TONIGHT WILL CAUSE GRADIENTS TO TURN
OFFSHORE QUICKLY OVERNIGHT...WITH GRADS BECOMING MODERATELY TO
STRONGLY OFFSHORE BY MORNING. EXPECT GUSTY NORTHEAST WINDS TO
DEVELOP IN THE MTNS OF L.A. AND VTU COUNTIES BY OR SHORTLY AFTER
MIDNIGHT. WITH STRONG COLD AIR ADVECTION...DECENT 850 FLOW AND GOOD
SUBSIDENCE OVERSPREADING THE MTNS...THERE IS THE POTENTIAL FOR WIND
GUSTS TO EXCEED 60 MPH IN THE MTNS LATE TONIGHT THROUGH EARLY SUNDAY
AFTERNOON. THEREFORE...HAVE ISSUED A HIGH WIND WATCH FOR THE L.A.
AND VTU COUNTY MTNS FOR LATE TONIGHT THROUGH SUNDAY AFTERNOON.

BY MORNING...GUSTY WINDS WILL LIKELY SPREAD INTO PORTIONS OF THE
VLYS OF L.A. AND VTU COUNTIES...AND POSSIBLY THE VTU COUNTY
COASTAL PLAIN...AND CSTL SXNS OF L.A. COUNTY BELOW PASSES AND
CANYONS FROM MALIBU TO HOLLYWOOD. WINDS WILL LIKELY REACH ADVISORY
LEVELS IN THESE AREAS...BUT PROBABLY WILL NOT BECOME WDSPRD UNTIL
AFTER SUNRISE SUNDAY MORNING. SINCE ADVISORY LEVEL WINDS WILL
PRIMARILY OCCUR IN THE 3RD FCST PERIOD...WHERE CONFIDENCE IS
LOWER...HAVE HELD OFF ON ISSUING WIND ADVISORIES AT THIS TIME.
COLD AIR ADVECTION WILL BRING COOLING TO THE MTNS...DESERTS AND
INTERIOR VLYS OF SUNDAY...WHILE TEMPS WILL LIKELY RISE A FEW DEGREES
IN THE LOWER VLYS AND ACROSS THE CSTL PLAIN.

A STRONG UPPER HIGH WILL LINGER WELL OFF THE COAST OF CENTRAL CA SUN
NIGHT AND MON...WITH A RIDGE EXTENDING ACROSS THE FCST AREA.
OFFSHORE GRADS WILL WEAKEN...BUT SHOULD STILL BE SUFFICIENT TO
PRODUCE SOME GUSTY WINDS IN THE MTNS AND VLYS OF L.A. AND VTU
COUNTIES. DRY CONDITIONS WILL ALLOW FOR SOME RATHER CHILLY OVERNIGHT
LOWS MON MORNING IN WIND SHELTERED LOCATIONS. DAYTIME MAX TEMPS WILL
LIKELY BE UP A FEW DEGREES IN MOST AREAS MON.

.LONG TERM (TUE-FRI)...LOW LVL OFFSHORE FLOW WILL CONTINUE THROUGH
THU...WITH GUSTY NE WINDS AT TIMES ACROSS PORTIONS OF L.A. AND VTU
COUNTIES. MAX TEMPS WILL REMAIN WELL ABOVE NORMAL W OF THE
MTNS...AND EVEN SEVERAL DEGREES ABOVE NORMAL IN THE MTNS AND DESERTS
THROUGH THU. NIGHTS WILL BE RATHER CHILLY...ESPECIALLY IN WIND
SHELTERED LOCATIONS. A WEAK UPPER LOW WELL TO THE SW OF THE FCST
AREA WILL APCH THE REGION THU NIGHT AND FRI. WHILE IT IS NOT
EXPECTED TO BRING ANY CHANCE OF RAIN TO THE REGION...IT SHOULD
INDUCE SOME COOLING TO MOST AREAS FRI.

&&

.AVIATION...22/1130Z.
HIGH CONFIDENCE IN VFR CONDITIONS THROUGH SUNDAY MORNING. ONLY A 20
PERCENT CHANCE OF PATCHY LOW CLOUDS AND FOG WITH IFR TO LIFR
CONDITIONS EARLY SUNDAY MORNING ALONG THE IMMEDIATE COAST.

KLAX...HIGH CONFIDENCE IN VFR CONDITIONS. A 20 PERCENT CHANCE OF IFR
TO LIFR CONDITIONS IN LOW CLOUDS AND FOG EARLY SUNDAY MORNING.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...BRUNO
AVIATION...KAPLAN
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 21, 6:00 AM PST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI JAN 21 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-221400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST FRI JAN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

THERE IS A HIGH RIP CURRENT RISK ON ALL AREA BEACHES TODAY AND
TONIGHT.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THERE IS A HIGH RIP CURRENT RISK ON ALL AREA BEACHES SATURDAY.

GUSTY NORTHEAST WINDS ARE EXPECTED TO AFFECT THE MOUNTAINS AND
VALLEYS OF LOS ANGELES COUNTIES SUNDAY. GUSTY WINDS ARE EXPECTED
TO ALSO AFFECT THE VENTURA COUNTY COAST...AND PORTIONS OF THE LOS
ANGELES COUNTY COAST.

THERE WILL PERIODS OF GUSTY WINDS THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 4:53 AM PSTHigh Wind WatchLOX8 hr
Jan 22, 6:19 AM PSTSmall Craft Advisory for Hazardous SeasLOX38 hr
Jan 22, 12:59 PM PSTHigh Wind WarningLOX26 hr
Jan 22, 12:59 PM PSTWind AdvisoryLOXLos Angeles26 hr

Nearby

High Surf Advisories in California, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.